Next Article in Journal
Local Non-Similarity Solutions for a Forced-Free Boundary Layer Flow with Viscous Dissipation
Previous Article in Journal
Conservation Laws and Invariant Solutions in the Fanno Model for Turbulent Compressible Flow
Article Menu

Article Versions

Export Article

Open AccessArticle
Math. Comput. Appl. 2010, 15(4), 543-557; doi:10.3390/mca15040543

Streamlines and Detached Wakes in Steady Flow past a Spherical Liquid Drop

1
Department of Mathematical Sciences, University of South Africa, PO Box 392, Pretoria, South Africa
2
Centre for Differential Equations, Continuum Mechanics and Applications and School of Computational and Applied Mathematics, University of the Witwatersrand, Johannesburg, Private Bag 3, Wits 2050, South Africa
*
Authors to whom correspondence should be addressed.
Published: 1 December 2010
Download PDF [335 KB, uploaded 8 April 2016]

Abstract

The flow interior and exterior to a viscous liquid drop in steady motion in an unbounded quiescent fluid is investigated using the perturbation solution of Taylor and Acrivos (1964) to first order in the Reynolds number. New analytical results are derived for the detached wake behind the drop. It is found that as the viscosity of the drop tends to infinity the wake becomes attached to the surface of the drop and the results of Proudman and Pearson (1957) for a solid sphere are rederived.
Keywords: Singular perturbation solution; streamlines; boundary of standing eddies; stagnation point Singular perturbation solution; streamlines; boundary of standing eddies; stagnation point
This is an open access article distributed under the Creative Commons Attribution License (CC BY 3.0).

Scifeed alert for new publications

Never miss any articles matching your research from any publisher
  • Get alerts for new papers matching your research
  • Find out the new papers from selected authors
  • Updated daily for 49'000+ journals and 6000+ publishers
  • Define your Scifeed now

SciFeed Share & Cite This Article

MDPI and ACS Style

Moremedi, G.; Mason, D. Streamlines and Detached Wakes in Steady Flow past a Spherical Liquid Drop. Math. Comput. Appl. 2010, 15, 543-557.

Show more citation formats Show less citations formats

Article Metrics

Article Access Statistics

1

Comments

[Return to top]
Math. Comput. Appl. EISSN 2297-8747 Published by MDPI AG, Basel, Switzerland RSS E-Mail Table of Contents Alert
Back to Top